← Return to Effexor discontinuation symptoms: Missed 2 days (150 mg)

Discussion
Comment receiving replies
@behrouz

Thank you all for the very helpful responses. He only missed 2 days and today he started taking it again. Any idea how long it takes for Effexor to build up and kick in?
Thanks!

Jump to this post


Replies to "Thank you all for the very helpful responses. He only missed 2 days and today he..."

When I was on Effexor (I was on it for 17+ years for hot flashes) and missed a dose, I'd usually realize that I had missed a dose because I'd get a massive headache (the missed-a-dose headaches were quite different from a regular headache); I'd take an aspirin and be over the headache fairly soon although I would wait until my usual time to take my next Effexor.

From the experiences related by folks on the "Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)" discussion group on this site, I would think your son would feel better fairly quickly (a few hours, or less) once he reinstated his Effexor.

Your son should take care not to let his prescription lapse, or his medication run out before getting a refill—as he's discovered just by missing two days, abrupt, or inadvertent discontinuation of Effexor can cause uncomfortable withdrawal effects—some are serious, but not usually life-threatening although one "Tips …" poster suffered a stroke.

  Request Appointment